Hail, Lawrence
- When
- June 24, 1:00 PM CST
- Where
- Lawrence County, Courtland
- Measured
- 1.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 34.667, -87.300
Golf ball sized hail was reported.
Numerous strong and isolated severe thunderstorms developed along a slow eastward advancing frontal system. Instability was sufficient for a few small hail reports and one isolated large hail report, despite weak wind shear and marginal mid level wind flow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Numerous strong and isolated severe thunderstorms developed along a slow eastward advancing frontal system. Instability was sufficient for a few small hail reports and one isolated large hail report, despite weak wind shear and marginal mid level wind flow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 24, 9:35 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1035 AM CDT SAT JUN 24 2006 .UPDATE... ANALYSES OF CHARTS THIS MORNING SHOWED THAT A SURFACE FRONT WAS STILL TO THE NORTH ACROSS CENTRAL AR AND TN WITH THE 850-MB FRONT A LITTLE FARTHER NORTH. AT 500 MB...A MINOR SHORT WAVE WAS OVER THE MO BOOTHEEL AND EASTERN AR. OBSERVED AND FORECAST SOUNDINGS INDICATE THAT ENOUGH INSTABILITY REMAINS OVER THE AREA FOR SCATTERED THUNDERSTORMS TO DEVELOP. UNLIKE FRIDAY...TEMPERATURES THIS AFTERNOON WILL NOT BE SO WARM BUT LOW-LEVEL LAPSE RATES BECOME STEEP ONCE AGAIN WITH THE PRECIPITABLE WATER BETWEEN 1.2 AND 2 INCHES. DEPENDING ON HOW MUCH THE UPSTREAM SHORT WAVE AUGMENTS THE INSTABILITY...THERE IS SOME POTENTIAL FOR ISOLATED THUNDERSTORMS TODAY TO PRODUCE MARGINALLY SEVERE HAIL OR WIND GUSTS. ALSO...THE HIGH PRECIPITABLE WATER COMBINED WITH SLOW THUNDERSTORM MOVEMENT COULD RESULT IN LOCALIZED HEAVY RAINFALL. TWO OR THREE CELLS OVER SOUTHERN MIDDLE TN ALREADY SHOW SIGNS OF STRENGTHENING. THE ZONE FORECASTS FOR TODAY LOOK GOOD WITH NO SIGNIFICANT ADJUSTMENTS REQUIRED. && .PREV DISCUSSION... NUMEROUS WEAK OUTFLOW BOUNDARIES PRESENT ACROSS THE TENNESSEE VALLEY AS OF 06Z SURFACE...RADAR AND IR SATELLITE IMAGERY ANALYSIS. 06Z SURFACE ANALYSIS INDICATES THAT WEAK COLD FRONTAL BOUNDARY IS TO THE NORTH OF THE FORECAST AREA (FA) ALONG THE OHIO RIVER ACROSS SOUTHERN ILLINOIS...EXTENDING EAST INTO SOUTHERN INDIANA AND INTO SOUTHWEST OHIO. VISIBILITIES HAVE DROPPED IN AREAS WHERE PRECIP OCCURRED TODAY TO BETWEEN 1/4 TO 1 MILE AND WILL MENTION PATCHY DENSE FOG FOR THESE AREAS IN UPCOMING ZONES. BELIEVE THAT FA EXPERIENCED PRE-FRONTAL TROUGH MOVING THROUGH ON FRIDAY...RESULTING IN SCATTERED SHRA/TSRA ACROSS THE AREA AND SLIGHTLY COOLER TEMPS IN WEAK NORTH/NORTHWEST FLOW SETTING UP. CURRENT PRECIP FORECAST FOR TODAY LOOKS GOOD AND WILL NOT BE MAKING MUCH IN THE WAY OF CHANGES. EXPECT SCATTERED SHRA/TSRA TO AGAIN DEVELOP ACROSS THE FA AS FRONTAL BOUNDARY SHOULD CONTINUE TO SLOWLY DROP SOUTHWARD THROUGH TENNESSEE INTO THE FA BY TONIGHT/EARLY SUNDAY. LOCALIZED HEAVY RAIN...AND EVEN HAIL ONCE AGAIN WITH THE STRONGEST SUSTAINED UPDRAFTS IN THE TSRA ARE POSSIBLE WITH THE STORMS THAT DEVELOP TODAY THROUGH THIS EVENING. BY SUNDAY...WILL CONTINUE WITH SLIGHT CHANCE POPS FOR MOST OF THE FA ESPECIALLY ALONG AND EAST OF I-65 WITH FRONTAL BOUNDARY PROGGED TO BE IN VICINITY TO JUST SOUTH OF THE FA AND MOISTURE TRANSPORT SHOULD BE ALSO ON THE INCREASE AS TROPICAL WAVE MOVES ALONG SOUTHEAST U.S. COAST. SURFACE HIGH PRESSURE IS PROGGED BY GFS/NAM TO DROP SLOWLY SOUTHWARD THROUGH THE SOUTHERN PLAINS THROUGH TUESDAY...WITH TEMPS REMAINING AT OR SLIGHTLY BELOW CLIMO AND DEWPOINTS PROGGED TO RANGE BETWEEN 60 AND 65 DEGREES. NEXT POTENTIAL CHANCE OF RAIN WILL BE ON FRIDAY...AS ANOTHER WEAK COLD FRONT IS INDICATED BY THE GFS TO BE MOVING SOUTHEAST INTO THE FA. WILL CONTINUE WITH SLIGHT CHANCE POPS BASED UPON RECENT TRENDS. TROUTMAN && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SCHAUB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT SAT JUN 24 2006 ALZ001>010-016-TNZ076-096-097-251000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS EVENING. ISOLATED STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE COMMON WITH MANY OF THE STORMS. MOST OF THE ACTIVITY WILL DISSIPATE AFTER SUNSET...BUT ISOLATED SHOWERS OR THUNDERSTORMS CANNOT BE RULED OUT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST SUNDAY AND MONDAY. HOWEVER...A WEAK TROPICAL WAVE IS EXPECTED TO MAKE LANDFALL ACROSS GEORGIA AND FLORIDA. DEPENDING ON THE TRACK AND INTENSITY OF THIS SYSTEM...THE CHANCE OF RAIN MAY INCREASE SUNDAY NIGHT AND MONDAY...ESPECIALLY EAST OF INTERSTATE 65. OTHERWISE...DRIER WEATHER IS EXPECTED TO RESUME FOR MUCH OF THE WORK WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS UNLIKELY TODAY. WRS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
144 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ANDERSON 34.91N 87.27W
06/24/2006 E0.50 INCH LAUDERDALE AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED BY EMERGENCY MANAGEMENT
OFFICIALS IN THE ANDERSON COMMUNITY.
0132 PM HAIL ROGERSVILLE 34.83N 87.28W
06/24/2006 E0.25 INCH LAUDERDALE AL BROADCAST MEDIA
PEA SIZE HAIL WAS REPORTED BY A RADIO STATION IN THE
ROGERSVILLE COMMUNITY.
&&
KWEBERThe Northeast Alabama radar (KHTX), 115 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 hail. Local standard time, as filed.
Golf ball sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513789.